Florida, 2007Tornado and Damaging Winds in Florida, July 2, 2007
July 2, 2007 · NWS MFL · 4 events in 3 counties and zones
Severe thunderstorms affected parts of South Florida during the late afternoon and evening hours of July 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms affected parts of South Florida during the late afternoon and evening hours of July 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 2, 1:11 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 2, 1:11 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
211 PM EDT MON JUL 2 2007
.SHORT TERM...
THE EAST COAST AND WEST COAST SEA BREEZES WERE DEVELOPING ALONG BOTH
COASTLINES EARLY THIS AFTERNOON...AS SHOWERS AND THUNDERSTORMS
WERE DEVELOPING ALONG BOTH SEA BREEZES. THE WEST COAST SEA BREEZE
SHOULD PUSH ACROSS SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING...AS
THE EAST COAST SEA BREEZE REMAINS NEAR THE EAST COAST...DUE TO
SOUTHWEST STEERING FLOW OVER THE CWA. THIS WILL FOCUS MOST OF THE
SHOWER AND THUNDERSTORM ACTIVITY ALONG THE EAST COAST AREAS THIS
AFTERNOON INTO THIS EVENING...BUT THE INTERIOR AND WEST COAST WILL
ALSO SEE SCATTERED ACTIVITY THROUGH THE AFTERNOON AND EVENING
HOURS. SO WILL CONTINUE WITH THE NUMEROUS ACTIVITY FOR THE
INTERIOR AND EAST COAST AREAS...AND SCATTERED ACTIVITY WEST COAST
AREAS FOR THIS AFTERNOON.
THE UPPER LEVEL LOW JUST WEST OF CENTRAL FLORIDA WILL ALSO
CONTINUE TO MOVE SLOWLY TO THE SOUTH THROUGH THE EVENING HOURS.
THIS WILL KEEP THE 500 MB TEMPS AROUND -7 CELSIUS...AND ALLOW FOR
SOME OF THE STORMS TO BECOME STRONG OVER THE INTERIOR AND EAST
COAST AREAS ESPECIALLY WHERE THE SEA BREEZES AND LAKE BREEZE
COLLIDE.
THE ACTIVITY OVER THE INTERIOR AND EAST COAST AREAS SHOULD
DISSIPATE THIS EVENING...AS THE HEATING OF THE DAY IS LOST.
HOWEVER...THE WEST COAST AREAS SHOULD CONTINUE TO SEE SOME SHOWERS
AND THUNDERSTORMS TONIGHT AS THE UPPER LEVEL LOW MOVES SLOWLY
SOUTH OVER THE SOUTHEAST GULF OF MEXICO. SO WILL HAVE SCATTERED
POPS FOR THE INTERIOR AND EAST COAST AREAS UNTIL MIDNIGHT...AND
SCATTERED ANYTIME POPS FOR THE WEST COAST AREAS.
THE UPPER LEVEL LOW WILL CONTINUE TO MOVE SLOWLY SOUTH INTO THE
WESTERN CARIBBEAN SEA THROUGH WEDNESDAY...AS THE BROAD TROUGH OF
LOW PRESSURE REMAINS OVER THE EASTERN UNITED STATES. AT THE SAME
TIME...A WEAK SURFACE LOW SHOULD DEVELOP OFF THE NORTHEAST FLORIDA
COASTLINE ALONG A STATIONARY FRONT OVER THIS AREA. THIS WILL KEEP
THE STEERING FLOW FROM THE SOUTHWEST OVER THE CWA...AND FOCUS MOST
OF THE ACTIVITY ALONG THE EAST COAST AREAS EACH DAY. SO WILL KEEP
THE NUMEROUS POPS OVER THE INTERIOR AND EAST COAST...AND SCATTERED
POPS ALONG THE WEST COAST AREAS FOR TUESDAY AND AGAIN FOR WEDNESDAY.
THE SHOWERS AND THUNDERSTORMS COULD ALSO PRODUCE HEAVY RAINFALL
EACH DAY...DUE TO THE HIGH TROPICAL MOISTURE OVER THE CWA. SO WILL
CONTINUE TO MENTION LOCALLY HEAVY RAINFALL OVER THE INTERIOR AND
EAST COAST AREAS IN THE ZONES FOR TUESDAY AND WEDNESDAY.
.EXTENDED FORECAST...
THE WEAK SURFACE LOW SHOULD DISSIPATE LATE THIS WEEK OVER NORTH
FLORIDA...AS THE LOW PRESSURE TROUGH DISSIPATES BY EARLY THIS
WEEKEND. THIS WILL ALLOW FOR HIGH PRESSURE TO REBUILD BACK INTO
THE CWA FROM THE ATLANTIC WATERS LATE THIS WEEKEND INTO EARLY NEXT
WEEK. SO THE STEERING FLOW SHOULD SHIFT FROM A SOUTHWEST DIRECTION
LATE THIS WEEK TO A EASTERLY DIRECTION BY LATE THIS WEEKEND INTO
EARLY NEXT WEEK. THEREFORE...THE HIGHEST POPS WILL SHOULD ALSO
SHIFT FROM THE EAST COAST AREAS LATE THIS WEEK TO THE WEST COAST
AREAS BY LATE THIS WEEKEND INTO EARLY NEXT WEEK.
&&
.AVIATION...
CONVECTION FIRING UP OVER INTERIOR S FLA AND THEN MOVING TOWARDS THE
E CST WITH THIS TREND CONTINUING THROUGH 22Z TO 00Z. HIT AND MISS
VARIETY HOWEVER WILL KEEP VCTS REMARK IN ALL E CST TERMINALS AND
AMEND IF NECESSARY. CONVECTION WILL BEGIN TO DIMINISH AFTER 00Z WITH
VFR CONDITIONS PERSISTING THROUGH EARLY TUESDAY. E CST SEA BREEZE
ALSO BEGINNING TO DEVELOP NEAR THE CST BUT NOT MAKING MUCH PROGRESS
INLAND AND NOW DOES NOT APPEAR THAT IT WILL MAKE TO KOPF, KMIA, OR
KTMB AND HAVE INDICATED THIS IN THE 18Z TAFS.
&&
.MARINE...
THE WINDS EARLY THIS AFTERNOON HAVE BEEN FROM THE SOUTHWEST TO
WEST DIRECTION AROUND 5 KNOTS. THIS DIRECTION SHOULD REMAIN
CONSTANT THROUGH THURSDAY BEFORE SLOWLY SWINGING TO A SOUTHEAST
DIRECTION BY LATE THIS WEEKEND. THE SPEEDS WILL ALSO REMAIN BELOW
10 KNOTS DURING THIS TIME. THEREFORE...THE SEAS WILL REMAIN BELOW
2 FEET THROUGH THE WEEKEND IN ALL OF THE CWA WATERS. SO THE
BOATING WEATHER SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND
THUNDERSTORMS FOR THIS WEEK INTO NEXT WEEKEND.
&&
.FIRE WEATHER...
NO PROBLEMS WITH THE FIRE WEATHER...AS THE RELATIVE HUMIDITIES WILL
REMAIN WELL ABOVE THE CRITICAL VALUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 74 90 74 90 / 40 70 40 60
FORT LAUDERDALE 76 90 76 90 / 40 70 40 60
MIAMI 77 91 77 91 / 40 70 40 60
NAPLES 77 90 77 90 / 30 50 30 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...30/KOB
Hazardous weather outlook, Jul 2, 4:59 AM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
559 AM EDT MON JUL 2 2007
FLZ063-066>075-168-172>174-022200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
559 AM EDT MON JUL 2 2007
...THUNDERSTORMS LIKELY THIS AFTERNOON MAINLY INTERIOR AND EAST COAST...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: THUNDERSTORMS ARE LIKELY ACROSS THE INTERIOR AND
EAST COAST PORTIONS OF SOUTH FLORIDA THIS AFTERNOON AND EVENING.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REMAINDER OF SOUTH
FLORIDA. FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS.
WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS UP TO 50 MPH.
FLOODING: SLOW STORM MOTION AND ABUNDANT MOISTURE WILL RESULT IN
HEAVY RAINFALL WITH ANY STORMS THAT DEVELOP. THIS WILL CREATE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
TEMPERATURES: AFTERNOON HEAT INDEX READINGS WILL CLIMB INTO THE
105 TO 110 DEGREE RANGE THIS AFTERNOON...MAINLY ACROSS THE INTERIOR
AND WEST COAST PORTIONS OF SOUTH FLORIDA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS FOR ALL OF SOUTH FLORIDA
THROUGH SUNDAY...WITH THUNDERSTORMS MOST NUMEROUS DURING THE
AFTERNOON AND EARLY EVENING HOURS. AT THIS TIME...GUSTY WINDS...
LIGHTNING AND LOCALLY HEAVY RAINFALL APPEAR TO BE THE PRIMARY
THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TUESDAY MORNING.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
70/DD
In the hours before
Special weather statement, Jul 2, 2:31 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
331 PM EDT MON JUL 2 2007
FLZ073-075-022015-
MAINLAND MONROE FL-INLAND MIAMI-DADE FL-
331 PM EDT MON JUL 2 2007
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORTYMILE BEND...OR 18 MILES SOUTHEAST OF
MONROE STATION. THIS STORM WAS DRIFTING SOUTHEAST.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW
STRASSBERG
Special weather statement, Jul 2, 2:57 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT MON JUL 2 2007
FLZ073-173-174-022045-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
357 PM EDT MON JUL 2 2007
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR REDLAND...OR NEAR HOMESTEAD...MOVING
SOUTHEAST AT 5 MPH.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW
STRASSBERG
Special weather statement, Jul 2, 3:49 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT MON JUL 2 2007
FLZ063-066-022130-
HENDRY FL-GLADES FL-
449 PM EDT MON JUL 2 2007
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS MUCH GLADES COUNTY...MOVING
SOUTHEAST AT 5 MPH. THESE STORMS WILL MOVE INTO NORTHERN HENDRY
COUNTY.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE PALMDALE...MOORE
HAVEN...AND LAKEPORT.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW
STRASSBERG
Event by event
2 thunderstorm wind, 1 lightning, 1 tornado. Local standard time, as filed.
Lightning, Hendry
- When
- July 2, 4:00 PM EST
- Where
- Hendry County, La Belle
- Injuries
- 3 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 26.750, -81.430
Three men were struck by lightning while moving furniture in LaBelle. They were taken to a nearby hospital as a precaution. One of the victims was knocked unconscious for a few minutes, then complained of pain in his chest and throat after regaining consciousness. Time is estimated.
Tornado, Palm Beach
- When
- July 2, 5:30 PM EST to 5:35 PM EST
- Where
- Palm Beach County, 2.77 mi N of Wellington to 4.15 mi N of Wellington
- Rating
- EF0
- Path length
- 1.38 mi
- Path width
- 20 yd
- Reported by
- Broadcast Media
- Coordinates
- 26.710, -80.250
WPTV Channel 5 in West Palm Beach showed video of an apparent EF0 tornado just east of Lion Country Safari. No damage was reported.
Thunderstorm Wind, Palm Beach
- When
- July 2, 5:30 PM EST
- Where
- Palm Beach County, 2.42 mi NNE of Loxahatchee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 26.712, -80.335
Wind gusts estimated at 60 to 70 mph by trained spotter on Deer Run Road near Lion Country Safari. Downed trees and pea sized hail were reported in the area.
Thunderstorm Wind, Broward
- When
- July 2, 6:14 PM EST
- Where
- Broward County, 1.38 mi S of Coral Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 26.250, -80.220
Wind gust estimated at 70 mph was reported by a trained spotter near the intersection of Rock Island Road and Margate Blvd.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Texas, July 2, 2007$1.0 million · 6 events
- Lightning Strike in Florida, July 2, 2007$150,000 · 1 event
- Hail and Damaging Winds in North Dakota, July 2 to 3, 2007$52,000 · 1 in hail · 10 events
- Hail in Nebraska, July 2, 2007$60,000 · 2.5 in hail · 4 events
- Flash Flooding and Hail in Montana, July 2 to 3, 2007$2,000 · 2 in hail · 37 events
- Flash Flooding in Arkansas, July 2, 2007$50,000 · 2 events
- Flash Flooding in Oklahoma, July 2, 2007$15,000 · 6 events
- Hail and Damaging Winds in Montana, July 2, 20072.75 in hail · 14 events
- Hail in South Dakota, July 2, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Nebraska, July 2, 20071.75 in hail · 5 events
- Hail in South Dakota, July 2, 20071 in hail · 4 events
- Flash Flooding in Texas, July 2, 2007$5,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50009, 50001, 50004, 50007.